Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 21, 2020, 8:21 PM EDT for Lorain County, Ohio. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 21, 2020, 9:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Cleveland, OH
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WWUS81 KCLE 220021
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT Sun Jun 21 2020
OHZ010-220130-
Lorain-
821 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LORAIN COUNTY...
At 820 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milan to near New London. Movement
was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms. Locally
heavy rainfall may produce ponding on area roadways.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4151 8198 4136 8197 4135 8187 4128 8188
4127 8197 4120 8197 4120 8207 4114 8207
4114 8217 4111 8217 4107 8233 4143 8235
4143 8227 4147 8218 4152 8202
TIME...MOT...LOC 0020Z 243DEG 23KT 4134 8267 4131 8254 4113 8243
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:40 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 21, 7:40 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 740 PM EDT Sun Jun 21 2020 .SYNOPSIS... A weak shortwave trough will move northeast into Ohio overnight and linger over northern Ohio Monday. Meanwhile a broad upper low will swing over the Western Great Lakes Tuesday and linger through late week. A cold front will move through the area on Tuesday bringing a change in the airmass. && .NEAR TERM /THROUGH MONDAY/... Pulse thunderstorms continue across much of the area ahead of an upper-level short wave trough. Many of these storms have become strong to severe this afternoon. Much of this convection is tied to the diurnal cycle and should gradually weaken this evening as instability decreases. Original Discussion... Short fused forecast concerns are potential for thunderstorms with with heavy downpours and gusty winds possible today...mainly through sunset. DCAPEs out ahead of this are in the 1000-1200 J/KG range, so some locally damaging wind gusts will be possible despite the somewhat weaker wind fields aloft. Attention then turns to a storm complex over southwestern Ohio. A MCV will move northeast into the local area late tonight and overnight. Though expected to be over a favorable environment this evening, by the time it reaches northern central and northern Ohio the instability will be dropping off and mainly elevated convection expected. Models vary notably with this feature with several completely dissipate rain coverage overnight, while a few keep some shower activity overnight. Believe the southern portions of the area will continue to see some shower activity as increased moisture advection moves in overnight. The shortwave will linger over the area become the focus for storm development on Monday. Most of the guidance favors the best moisture and upper level support from the I-71 corridor and east. With PWATs around 1.7" can expect locally heavy rainfall. Increased cloud coverage across the area will keep temperatures in the lower to mid 80s on Monday. As this feature washes out then attention will turn to a surface moving in from the central plains. There is better upper jet support aloft and low level convergence for storm development, however the timing will put it during the overnight hours Monday into Tuesday. Have increasing pops and will have to see if any upstream organized convection moves into the region. Non severe storms anticipated, although there is stronger flow aloft and a touch of 0-6KM bulk shear to work with that could lead to some stronger updrafts. Behind this system a cold front will bring welcome cooler and drier air. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... Multiple shortwave disturbances affect our region as their parent longwave trough aloft overspreads the Great Lakes region generally from the northwest. At the surface, a low should be centered near northern Lake Huron at daybreak Tuesday and move to near James Bay by daybreak Thursday. A surface cold front trailing this low should sweep east through our CWA late Tuesday afternoon through evening. Behind the front, a surface high pressure ridge should build up the Ohio Valley and into the eastern Great Lakes region. Multiple rounds of showers and thunderstorms are possible through the period; especially along and ahead of the aforementioned cold front. Model guidance continues to suggest appreciable instablilty and vertical wind shear in the warm sector may allow some storms to become strong to perhaps severe on Tuesday. Prior to the cold frontal passage, it will remain muggy with afternoon highs reaching the upper 70's to lower 80's on Tuesday. It will be cooler and somewhat less humid Tuesday night through Wednesday night. Overnight lows should reach the mid 50's to mid 60's, while afternoon highs should reach the mid 70's to perhaps 80 degrees on Wednesday. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Occasional showers and thunderstorms remain possible Thursday and Thursday night as the longwave trough and embedded shortwave disturbances translate slowly from the Great Lakes region and vicinity toward eastern Canada and the northeast United States. Afternoon highs should reach the mid 70's to lower 80's on Thursday, while Thursday night's lows should reach the mid 50's to mid 60's. At this point, odds favor dry weather over showers/storms on Friday as a shortwave high pressure ridge builds from the west. Afternoon highs should reach the upper 70's to mid 80's, with the warmest readings likely occurring inland from Lake Erie. Showers and thunderstorms should become more probable and widespread Friday night through the upcoming weekend as the next longwave trough and embedded shortwave disturbances overspread our CWA from the Upper Midwest and western Great Lakes. Overnight lows should reach the 60's to perhaps 70 degrees Friday night and Saturday night. Afternoon highs should mainly reach the 80's Saturday and Sunday. Humidity will increase gradually through the period as a low-level return flow of moisture from the Gulf of Mexico becomes reestablished over our region. && .AVIATION /18Z Sunday THROUGH Friday/... Scattered thunderstorms expected to continue for a few more hours this evening after 00Z with mainly VFR to follow for the overnight period. Widespread rain showers expected Monday morning with additional thunderstorm development at most eastern TAF sites (KCLE, KCAK, KYNG, and KERI) Monday afternoon. Outlook...Periods of non-VFR possible Monday and through Tuesday with scattered thunderstorms. && .MARINE... Low pressure moves northeastward from near James Bay to northern Quebec through Monday, dragging a weak cold front toward Lake Erie. This front should dissipate before reaching the lake tonight. Winds trend light and variable and waves should be one foot or less through Monday. On Monday night, winds should become southerly at about 5 to 10 knots with waves no larger than two feet. Another low should track northeastward across the central Great Lakes on Tuesday and drag a cold front eastward across Lake Erie Tuesday afternoon and evening. 10 to 15 knot winds shift from southerly to westerly with the passage of the front as waves trend 1 to 3 feet. Behind the front, a high pressure ridge should build gradually up the Ohio Valley and over Lake Erie Tuesday night through Friday. Winds will trend 10 to 15 knots and back gradually from westerly to southwesterly. Waves should continue to trend 1 to 3 feet, but waves up to 4 feet are possible in the open waters of the central and eastern basins. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jamison NEAR TERM...Jamison/Saunders SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Saunders MARINE...Jaszka
Hazardous weather outlook, Jun 21, 4:24 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 PM EDT Sun Jun 21 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-222030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 424 PM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 21, 6:21 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 E BAINBRIDGE 41.39N 81.24W
06/21/2020 E0.75 INCH GEAUGA OH PUBLIC
PEA TO PENNY-SIZED HAIL.
&&
PSLocal storm report, Jun 21, 6:26 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 4 NNW MANTUA 41.34N 81.25W
06/21/2020 E0.70 INCH PORTAGE OH PUBLIC
PEA TO DIME-SIZED HAIL IN MANTUA TOWNSHIP.
&&
PSLocal storm report, Jun 21, 6:39 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 5 NNW HIRAM 41.37N 81.19W
06/21/2020 GEAUGA OH BROADCAST MEDIA
TREE DOWN ON SHAW ROAD IN AUBURN.
&&
PSSpecial weather statement, Jun 21, 7:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
701 PM EDT Sun Jun 21 2020
OHZ008-018-019-027>030-037-220000-
Crawford-Seneca-Wyandot-Huron-Richland-Sandusky-Ashland-Morrow-
701 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HURON...
RICHLAND...SENECA...ASHLAND...WESTERN SANDUSKY...NORTHERN WYANDOT...
NORTHEASTERN MORROW AND CRAWFORD COUNTIES...
At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Riegel to near Chatfield to 6
miles west of Loudonville. Movement was northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4099 8346 4101 8342 4150 8341 4106 8243
4106 8217 4100 8217 4099 8213 4067 8213
4067 8222 4057 8222 4056 8233 4057 8234
4059 8282 4064 8287 4070 8286 4070 8294
4081 8305 4091 8348
TIME...MOT...LOC 2301Z 220DEG 20KT 4107 8340 4088 8294 4060 8235Local storm report, Jun 21, 7:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 SW PIGEON CREEK 41.09N 81.70W
06/21/2020 MEDINA OH FIRE DEPT/RESCUE
TREE BLOCKING SR-162 AT BURDETT ROAD.
&&
PSSpecial weather statement, Jun 21, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT Sun Jun 21 2020
OHZ010-220130-
Lorain-
821 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LORAIN COUNTY...
At 820 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milan to near New London. Movement
was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms. Locally
heavy rainfall may produce ponding on area roadways.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4151 8198 4136 8197 4135 8187 4128 8188
4127 8197 4120 8197 4120 8207 4114 8207
4114 8217 4111 8217 4107 8233 4143 8235
4143 8227 4147 8218 4152 8202
TIME...MOT...LOC 0020Z 243DEG 23KT 4134 8267 4131 8254 4113 8243The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:07 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 21, 8:30 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Richland, Wayne | 60 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | CLE | Holmes | 5 hr |
| Jun 21, 9:35 PM EDT | Special Weather Statement | CLE | Medina, Stark, Summit, Wayne | 55 min |
| Jun 21, 10:04 PM EDT | Areal Flood Advisory | CLE | Medina, Wayne | 4 hr |
| Jun 22, 12:19 PM EDT | Areal Flood Advisory | CLE | Portage | 3 hr |
| Jun 22, 12:50 PM EDT | Special Weather Statement | CLE | Mahoning | 40 min |
| Jun 22, 1:17 PM EDT | Tornado Warning | CLE | Mahoning, Trumbull | 28 min |
| Jun 22, 1:45 PM EDT | Special Weather Statement | CLE | Trumbull | 45 min |
| Jun 22, 1:21 PM EDT | Special Weather Statement | CLE | Erie | 39 min |
| Jun 22, 2:27 PM EDT | Special Weather Statement | CLE | Crawford | 63 min |
| Jun 22, 3:26 PM EDT | Special Weather Statement | CLE | Crawford, Erie | 64 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.